Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Social Mobility and Social Structure: Some Insights from the Linear Model

Judah Matras
American Sociological Review
Vol. 32, No. 4 (Aug., 1967), pp. 608-614
Stable URL: http://www.jstor.org/stable/2091028
Page Count: 7
  • Read Online (Free)
  • Download ($14.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Social Mobility and Social Structure: Some Insights from the Linear Model
Preview not available

Abstract

The matrix equation representing relationships between social structure and social mobility is reviewed, and some of these relationships which are usefully formulated, described, or clarified in terms of the elements of the model are cited. A distinction is drawn between problems in which social mobility processes are the dependent variable and those in which social structure is the dependent variable; some variants of the model are suggested for dealing with each. Limitations of the model entailed by its assumption of closed populations are noted. A model is suggested which represents the sociodemographic process transforming social structure, and describes both social mobility and differential population growth.

Page Thumbnails

  • Thumbnail: Page 
608
    608
  • Thumbnail: Page 
609
    609
  • Thumbnail: Page 
610
    610
  • Thumbnail: Page 
611
    611
  • Thumbnail: Page 
612
    612
  • Thumbnail: Page 
613
    613
  • Thumbnail: Page 
614
    614